Jump to content
helplinedonate
Sign in to follow this  
Reno SanDiego

Rytary and Nausea

Recommended Posts

Hi,

 

At my last doctor's appointment my Ratary dose was increased from 2 pills 3 times a day to 3 pills 3 times a day (pill size 36.25/145mg). Since then I have been getting nauseous and ill feeling after taking the medication - particually after the noon dose. If I eat a little something before taking the medication it seems to help, but the directions are to take it on an empty stomach. Is it okay to eat something before taking the medication? Perhaps there is another solution?

 

Thanks,

Reno

Share this post


Link to post
Share on other sites

The rule of tumb for an empty stomach is to take the medication 30 minutes before a meal or 2 hours after a meal.

The dr could add just carbidopa by itself to stop or limit the nausea. The other alternative is to eat something small (no protein) with the sinemet. It may not be as effective, but at least you can keep it down.

Hope this helps.

Share this post


Link to post
Share on other sites

Hi Mark,

is this still the best advice for combating nausea after taking Rytary. My doc recently upped my dose from 1 pill 3x daily to 1 pill 4x daily. The last one at bedtime. But I’ve noticed a tendency to have coughing fits and a desire to throw up throughout the day. Not constantly, but generally about an hour and 3 hours after taking meds.

At first I thought the coughing was related to a cold and allergies, but Flonase and Claritin D have no impact. I’ve tried eating before Rytary  and eating with Rytary. I’m taking 36/145. 

I really don’t want to change meds, because I really, really am grateful for the impact Rytary is having on knocking down my PD symptoms, especially the way it just about stops my tremor and dystonia.  And I don’t want to go back to having trouble using my laptop, writing things, dropping things, pain and stiffness, and trouble getting up from a chair or freezing as I’m walking through doorways.  

What do you think about this? 

Also, How much more carbidopa would I have to take, and are there side effects to taking more? 

-S

Edited by Superdecooper

Share this post


Link to post
Share on other sites

Super,

Sorry for the delay in answering your post. yes, Carbidopa is still the best advice for combating nausea due to Carbidopa/Levodopa therapy. The Initial is usually 25mg. of Carbidopa with the first dose of Carbidopa/Levodopa each day. An additional dose of 12.5mg to 25mg  may be given with each additional dose, with a max dose of 200mg per day of additional Carbidopa.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Super,

I'm sorry I forgot to include possible side effects. The side effects are not common, but when they do occur they may be dizziness, headache, dry mouth, change in taste, loss of hunger, and strange or odd dreams. The side effects may be dose related, which means with increased dose the greater the side effects.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×